Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 22, 2021Bay County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 22, 2021, 10:44 PM CDT for Bay County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2021, 10:44 PM CDT (03:44 UTC)
Expired
Aug 22, 2021, 11:15 PM CDT
In force
31 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
50

County Bay County, FL

The radar

The Eglin Afb radar (KEVX), 42 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1158 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

226 
WWUS82 KTAE 230344
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
1144 PM EDT Sun Aug 22 2021
 
FLZ010-012-112-230415-
Coastal Bay FL-Inland Bay FL-Washington FL-
1144 PM EDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of northeastern Bay and
southeastern Washington Counties through 1215 AM EDT/1115 PM CDT/...

At 1144 PM EDT/1044 PM CDT/, Doppler radar was tracking a strong
thunderstorm 13 miles southeast of Vernon, moving south at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Lynn Haven, Nixon, Bayhead, Southport, Singer Road, Recota Beach,
Bayou George, Greenhead, Camp Flowers, Gainer Spring, Bennett,
Youngstown, Cairo, Porter Lake, Vicksburg, Majette and Riverside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3055 8551 3035 8539 3030 8539 3022 8565
      3050 8571
TIME...MOT...LOC 0344Z 340DEG 8KT 3046 8559 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

AH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 22, 8:18 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Aug 22, 8:18 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
918 PM EDT Sun Aug 22 2021

.UPDATE...

A line of showers and thunderstorms across southeast Alabama into
southwest Georgia will continue to sink southward tonight into
Florida. Isolated strong winds continue to be possible with these
storms. While some weakening is expected later tonight, this line
may organize some again as it reaches the coast/marine area
tomorrow. Updates tonight were mainly to account for radar and
hourly trends.

&&

.PREV DISCUSSION [740 PM EDT]...

.NEAR TERM [Through Monday]...

Upper level trough that's been in place across the southeast US the
last few days is expected to push east tonight as a large upper
level ridge axis builds in from the northwest. Shower and
thunderstorm chances, which have largely been confined to FL and
extreme southern GA counties this afternoon will continue to remain
scattered through the afternoon before rain chances decrease after
sunset across most of the area. As the trough pushes east through
tonight, one last shortwave will rotate in from the north and when
combined with onshore flow across the northern Gulf, additional
showers/storms can't be ruled out after midnight, especially across
southeast AL and the Panhandle. If we get thunderstorms overnight
across these areas they'll likely slowly drift south into the
northern Gulf by morning with activity expected to continue through
the rest of Monday morning across our coastal zones.

As drier mid-level air moves in, rain chances will show a strong
north to south gradient tomorrow with the highest rain chances, near
50 to 70% across our Panhandle/Big-Bend counties with only isolated
chances across our northern zones in southeast Alabama and southwest
Georgia. With the drier conditions moving in aloft, and lower level
moisture still hanging on, temperatures will warm up and heat
indices will likely climb to around 105 tomorrow with actual
temperatures climbing into the low 90s.

.SHORT TERM [Monday Night Through Tuesday Night]...

Monday night into Tuesday the surface high pressure over the Gulf
weakens and the Bermuda high shifts westward towards the area,
bringing winds around to more S to SE. Upper level flow will
continue to become more easterly as ridging sets up across the
southern Plains and SE CONUS. Ample moisture is forecast to remain
in place, leading to a continuation of daily showers and
thunderstorms across the area. Gusty winds and pockets of heavy
rainfall will be possible with these storms.

High temperatures on Tuesday are forecast in the low to mid 90s
with low temperatures in the low to mid 70s overnight.

.LONG TERM [Wednesday Through Sunday]...

A fairly typical summertime pattern is expected for the long term
period as deep layer ridging sets up over the western Atlantic and
Carolinas. This pattern keeps our region in deep layer easterly to
southeasterly flow through the remainder of the period. A few
disturbances rounding the base of the ridge could bring increased
moisture to the area at times throughout the week, but the main
impact from these should just be a potential increase in shower
and thunderstorm coverage.

High temperatures will generally range from the low to mid 90s
each afternoon. Thursday's high temperatures are currently
forecast a touch lower in the upper 80s to low 90s as one of the
disturbances temporarily weakens the overhead ridging. Low
temperatures are forecast in the low to mid 70s each night.

.AVIATION...
[Through 00Z Tuesday]

Brief TSRA at ABY and DHN through 02z. Cigs lower to IFR at ABY and VLD
after 08z and slowly lift to VFR by late Monday morning. Expect addt'l
TSRA at ECP, TLH, and VLD beginning 15-18z and continuing into Monday
evening, with lower probs at ABY and DHN. Southwest winds 5-10 kts thru
the period.

.MARINE...

One more round of long-period swells are poised to arrive at our
waters from the southwest today, increasing from 7-8 seconds to
10-11 seconds. Occasionally rough boating conditions are
therefore expected in addition to a continued high risk of rip
currents at local beaches. Light southerly winds and low seas
then prevail late Monday through Tuesday. Easterly winds at or
below 15 knots with 2-4 wave heights are forecast Wednesday and
Thursday. Chances for thunderstorms exist each day.

.FIRE WEATHER...

With moist conditions in place the only fire weather concerns
through the period will be lower dispersions across portions of the
panhandle and elevated dispersions across southeast portions of the
Florida Big Bend.

.HYDROLOGY...

Area rivers currently in flood should continue to fall over the
next several days. Showers and thunderstorms are forecast each day
this week, and although a few pockets of heavy rainfall will be
possible, additional river flooding is not anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  92  75  92  74 /  30  80  30  60  30
Panama City   77  89  76  90  75 /  50  60  40  60  30
Dothan        74  93  74  92  72 /  40  40  10  50  10
Albany        75  93  75  94  74 /  40  40  10  50  20
Valdosta      75  91  73  92  73 /  40  70  20  70  30
Cross City    77  91  76  91  75 /  20  50  20  60  50
Apalachicola  78  88  77  89  76 /  30  60  40  50  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

UPDATE...Fieux
NEAR TERM...Dobbs
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...LF
MARINE...Merrifield
FIRE WEATHER...Dobbs
HYDROLOGY...Merrifield

In the hours before

Special weather statement, Aug 22, 9:10 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1010 PM EDT Sun Aug 22 2021

ALZ069-FLZ008>013-016-026-GAZ155-156-230245-
Houston AL-Liberty FL-Central Walton FL-Holmes FL-Gadsden FL-
Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-Decatur GA-
Seminole GA-
1010 PM EDT Sun Aug 22 2021

...Strong thunderstorms will impact portions of southeastern Houston
County in southeastern Alabama, southeastern Jackson, northeastern
Bay and Calhoun Counties in the Panhandle of Florida, northwestern
Gadsden County in Big Bend of Florida, eastern Walton and
southwestern Holmes Counties in the Panhandle of Florida,
northwestern Liberty County in Big Bend of Florida, Washington County
in the Panhandle of Florida, southwestern Decatur and southern
Seminole Counties in southwestern Georgia through 1045 PM EDT/945 PM
CDT/...

At 1009 PM EDT/909 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles southwest of
Donalsonville to 7 miles east of Marianna to 17 miles southeast of
Chipley to near Vernon to 12 miles west of Bonifay. Movement was
southeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Vernon, Blountstown, Marianna, Bonifay, Chattahoochee, Bradford,
Sneads, Bristol, Grand Ridge, Greenwood, Altha, Caryville, Wausau,
Westville, Bascom, Rock Bluff, Clarksville, Whitehead Crossroads,
Cerrogordo and Gritney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3090 8594 3074 8565 3067 8539 3084 8516
      3107 8506 3072 8471 3042 8491 3021 8515
      3028 8543 3054 8582 3068 8587 3070 8585
      3070 8587
TIME...MOT...LOC 0209Z 333DEG 19KT 3095 8501 3078 8512 3057 8536 3064
8564 3081 8590

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HANER
Special weather statement, Aug 22, 9:39 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1039 PM EDT Sun Aug 22 2021

GAZ145>147-157>160-230330-
Brooks GA-Lowndes GA-Colquitt GA-Mitchell GA-Cook GA-Grady GA-
Thomas GA-
1039 PM EDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of southwestern Cook,
northern Grady, southeastern Mitchell, western Lowndes, northern
Thomas, Brooks and southern Colquitt Counties through 1130 PM EDT...

At 1039 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pavo, or 12 miles northwest of Quitman, moving southeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Moultrie, Valdosta, Quitman, Pelham, Camilla, Hahira, Ochlocknee,
Pavo, Coolidge, I-75 At Exit 16, Riverside, Remerton, Morven, Berlin,
Funston, Barwick, Greggs, Merrillville, Moultrie Municipal A/P and
Empress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3093 8320 3064 8345 3065 8359 3096 8395
      3102 8438 3108 8439 3127 8435 3129 8434
      3119 8371
TIME...MOT...LOC 0239Z 311DEG 22KT 3094 8368

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AH
Special weather statement, Aug 22, 9:43 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
1043 PM EDT Sun Aug 22 2021

ALZ067-GAZ120>122-230315-
Henry AL-Quitman GA-Randolph GA-Clay GA-
1043 PM EDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of central Henry,
northwestern Clay, southwestern Randolph and southern Quitman
Counties through 1115 PM EDT/1015 PM CDT/...

At 1042 PM EDT/942 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Richards Crossroads, or 12 miles southwest of
Eufaula, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Abbeville, Fort Gaines, Cuthbert, Shorterville, Walter F. George Lock
And Dam, Wire Bridge, Walter F George Lake, Bonapartes Retreat,
Edwin, Standleys Store, Watson Crossroads, Scottsboro Crossroads,
Double Bridges, Crossroads, Ricks Place, Pecan, Graball, Dancey,
Thomas Mill Creek and Hatcher.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3189 8504 3177 8473 3141 8528 3171 8541
      3170 8522 3174 8520 3177 8516 3177 8512
      3178 8514 3180 8513
TIME...MOT...LOC 0242Z 323DEG 14KT 3175 8528

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HANER
Special weather statement, Aug 22, 10:12 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1112 PM EDT Sun Aug 22 2021

FLZ010-012-013-112-230345-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Washington FL-
1112 PM EDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of northeastern Bay,
west central Calhoun and southeastern Washington Counties in the
Panhandle of Florida through 1145 PM EDT/1045 PM CDT/...

At 1112 PM EDT/1012 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles southeast of Vernon, moving south at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lynn Haven, Wausau, Nixon, Bayhead, Fountain, Singer Road, Recota
Beach, Saunders, Bayou George, Greenhead, Camp Flowers, Gainer
Spring, Bennett, Youngstown, Cairo, Porter Lake, Spring Hollow,
Majette and Riverside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3058 8571 3065 8552 3033 8532 3023 8561
TIME...MOT...LOC 0312Z 338DEG 15KT 3055 8559

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AH
Special weather statement, Aug 22, 10:29 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1129 PM EDT Sun Aug 22 2021

GAZ159>161-230400-
Brooks GA-Lanier GA-Lowndes GA-
1129 PM EDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of southeastern Lanier,
Lowndes and northeastern Brooks Counties through MIDNIGHT EDT...

At 1128 PM EDT, Doppler radar was tracking a strong thunderstorm over
Valdosta, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake Park, Valdosta, Hahira, I-75 At Exit 16, Moody Air Force Base,
Remerton, Dasher, Naylor, Twin Lakes, Valdosta Regional Airport,
Kinderlou, I-75 At Exit 29, Blue Springs, I-75 At Exit 22 and I-75 At
Exit 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3087 8300 3086 8300 3085 8301 3085 8309
      3083 8309 3083 8310 3080 8310 3080 8313
      3077 8314 3076 8313 3066 8314 3080 8354
      3102 8345 3090 8298
TIME...MOT...LOC 0328Z 290DEG 20KT 3087 8333

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AH
Special weather statement, Aug 22, 10:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1144 PM EDT Sun Aug 22 2021

FLZ010-012-112-230415-
Coastal Bay FL-Inland Bay FL-Washington FL-
1144 PM EDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of northeastern Bay and
southeastern Washington Counties through 1215 AM EDT/1115 PM CDT/...

At 1144 PM EDT/1044 PM CDT/, Doppler radar was tracking a strong
thunderstorm 13 miles southeast of Vernon, moving south at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lynn Haven, Nixon, Bayhead, Southport, Singer Road, Recota Beach,
Bayou George, Greenhead, Camp Flowers, Gainer Spring, Bennett,
Youngstown, Cairo, Porter Lake, Vicksburg, Majette and Riverside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3055 8551 3035 8539 3030 8539 3022 8565
      3050 8571
TIME...MOT...LOC 0344Z 340DEG 8KT 3046 8559

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 7:37 PM CDTSevere Thunderstorm WarningTAEHolmes, Jackson23 min
Aug 22, 8:00 PM CDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington30 min
Aug 22, 8:33 PM CDTSpecial Weather StatementTAEHolmes, Jackson, Washington42 min
Aug 22, 9:10 PM CDTSpecial Weather StatementTAECalhoun, Jackson, Washington35 min
Aug 22, 10:12 PM CDTSpecial Weather StatementTAEWashington33 min
Aug 22, 11:52 PM CDTSpecial Weather StatementTAEBay53 min
Aug 23, 12:43 AM CDTSpecial Weather StatementTAEHolmes32 min
Aug 23, 2:35 AM CDTSpecial Weather StatementTAEWashington40 min
Aug 23, 3:08 AM CDTSpecial Weather StatementTAECalhoun, Washington52 min
Aug 23, 3:43 AM CDTAreal Flood AdvisoryTAEBay, Washington3 hr
Aug 23, 3:55 AM CDTSpecial Weather StatementTAEBay, Calhoun50 min
Aug 23, 4:42 AM CDTSpecial Weather StatementTAECalhoun, Liberty48 min
Aug 23, 7:14 AM CDTSpecial Weather StatementTAEBay31 min
Aug 23, 7:45 AM CDTSpecial Weather StatementTAEGulf30 min
Aug 23, 9:22 AM CDTSpecial Weather StatementTAEFranklin23 min
Aug 23, 10:42 AM CDTRip Current StatementTAEBay, Gulf15 hr
Aug 23, 2:38 PM CDTSpecial Weather StatementTAEWakulla37 min
Aug 23, 4:37 PM CDTSpecial Weather StatementTAEWalton38 min
Aug 23, 5:14 PM CDTSpecial Weather StatementTAEGadsden46 min
Aug 22, 7:14 PM CDTSpecial Weather StatementTAEBerrien, Colquitt, Cook, Mitchell, Tift46 min
Aug 22, 8:29 PM CDTSpecial Weather StatementTAEColquitt, Mitchell31 min
Aug 22, 9:00 PM CDTSpecial Weather StatementTAEColquitt, Cook, Lowndes, Mitchell45 min
Aug 22, 9:01 PM CDTSpecial Weather StatementTAEClay, Quitman, Randolph44 min
Aug 22, 9:39 PM CDTSpecial Weather StatementTAEBrooks, Colquitt, Mitchell51 min
Aug 22, 9:43 PM CDTSpecial Weather StatementTAEClay, Quitman, Randolph32 min
Aug 22, 9:51 PM CDTAreal Flood AdvisoryTAEBrooks, Colquitt, Cook, Lowndes, Mitchell3 hr
Aug 22, 10:29 PM CDTSpecial Weather StatementTAELowndes31 min
Aug 23, 5:24 PM CDTSpecial Weather StatementTAEBaker, Calhoun, Dougherty, Mitchell66 min
Aug 23, 5:37 PM CDTSpecial Weather StatementTAECook53 min
Aug 23, 6:24 PM CDTSpecial Weather StatementTAEBaker, Mitchell66 min
Aug 22, 7:15 PM CDTSpecial Weather StatementTAECoffee, Geneva45 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.